Alert archive / Illinois / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 201, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 12, 2025, 4:12 PM CDT for Macon County, Piatt County, Illinois. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2025, 4:12 PM CDT (21:12 UTC)
- Expired
- Aug 12, 2025, 4:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Macon County, IL, Piatt County, IL
The radar
The Lincoln radar (KILX), 53 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.2 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 738 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:13 PM CDT, 1 hour 59 minutes earlier. Its key messages:
- Scattered to numerous thunderstorms will continue through this evening near and east of I-55, with chances shifting into southeast Illinois on Wednesday.
- Seasonal conditions will be in place through Thursday. Hot and humid weather returns Friday through the weekend. Heat indices of 100 to 105 degrees appear likely.
Area forecast discussion, Aug 12, 2:13 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 213 PM CDT Tue Aug 12 2025 .KEY MESSAGES... - Scattered to numerous thunderstorms will continue through this evening near and east of I-55, with chances shifting into southeast Illinois on Wednesday. - Seasonal conditions will be in place through Thursday. Hot and humid weather returns Friday through the weekend. Heat indices of 100 to 105 degrees appear likely. && .DISCUSSION... Issued at 213 PM CDT Tue Aug 12 2025 ...Scattered Storms Through Wednesday, Then Drying Out... Surface analysis early this afternoon shows a slow moving cold front positioned from southern Wisconsin into eastern Iowa. The front is expected to spread east into central Illinois overnight as an upper trough swings into the Great Lakes Region. Looking at the finer details, a remnant outflow boundary from an overnight MCS is draped from near Lexington southward toward Springfield and has been the focus for thunderstorm activity so far today. SPC mesoanalysis as of 2 pm shows widespread SBCAPE of 2500+ J/kg with an axis along the outflow boundary closer to 4000 J/kg. With this amount of instability, storms are expected to develop very quickly. This paired with slow storm motions and PWATs nearing 2 inches will lead to pockets of very heavy rain and perhaps some localized flooding especially in urban areas. Although shear is on the weaker side (<25 kts), a few of the strongest storms could pose a threat for damaging downburst winds and small hail. Scattered to numerous thunderstorms will continue this afternoon with chances shifting into eastern Illinois by this evening. The upper trough axis will shift further east-northeast into Quebec Wednesday morning with the cold front sagging further southward into southeast Illinois. Precipitation chances will be much lower on Wednesday and confined to areas south of I-70 where a few storms could fire during the afternoon hours. Precipitation will dissolve by Wednesday night as the front dips further south outside of the forecast area. Drier conditions will be in place the next several days. A few overnight MCS's look to track through the Northern Plains/Upper Mississippi Valley late this week through the weekend, but this activity will largely stay north of here. Our next best chance for rain returns early next week as a front drops into the area. ...Seasonal Temperatures Through Thursday, Then Turning Hot... The pattern begins to shift late this week as a series of upper waves attempt to break down the upper ridge over the western US. The ridge will flatten some and shift eastward into the central US by late in the week. Seasonal temperatures will be in place for just a couple days before the ridge amplifies and mid-level heights rise locally, bringing the return of hot and humid weather for the weekend. Highs Friday through Sunday look to peak in the upper 80s to low 90s, with heat indices upwards of 100-105 degrees. The heat looks to be short-lived with temperatures returning back to near normal by the early parts of next week as a few ridge riders slide into the southern Great Lakes Region, ultimately lowering mid- level heights and allowing the upper ridge to build back westward. NMA && .AVIATION... (For the 18z TAFs through 18z Wednesday Afternoon) Issued at 1226 PM CDT Tue Aug 12 2025 Scattered thunderstorms are likely (60% chance) to develop this afternoon across the regional terminals ahead of a front. We have therefore added a TEMPO group for TSRA, shifting from west to east, between 20z-02z. Storm coverage and attendant cloud cover will diminish late this evening as the front drops south of the regional terminals. Winds will become light with a west component overnight into Wednesday. MJA && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Aug 12, 1:51 PM CDT, 2 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 151 PM CDT Tue Aug 12 2025 ILZ027>031-036>038-040>057-061>063-066>068-071>073-132200- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 151 PM CDT Tue Aug 12 2025 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...Tonight. Scattered thunderstorms are expected today and tonight (40-70% chance). Locally heavy rain and gusty winds are possible with any storm. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Heat will build across the area next weekend, with afternoon heat index values over 100 degrees likely Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. MJA
In the hours before
Special weather statement, Aug 12, 1:55 PM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Lincoln IL
155 PM CDT Tue Aug 12 2025
ILZ030-031-121930-
Marshall-Woodford-
155 PM CDT Tue Aug 12 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MARSHALL AND
NORTHEASTERN WOODFORD COUNTIES THROUGH 230 PM CDT...
At 154 PM CDT, Doppler radar was tracking a strong thunderstorm near
Benson, or 14 miles northeast of Eureka, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Minonk, Toluca, Benson, and Rutland.
This includes Interstate 39 between mile markers 24 and 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4105 8912 4099 8904 4093 8905 4092 8896
4089 8893 4089 8895 4082 8920 4088 8928
TIME...MOT...LOC 1854Z 228DEG 14KT 4090 8916
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
NMAThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 1:55 PM CDT | Special Weather Statement | ILX | Woodford | 35 min |
| Aug 12, 3:45 PM CDT | Severe Thunderstorm Warning | ILX | Macon | 30 min |
| Aug 12, 4:41 PM CDT | Areal Flood Advisory | ILX | Macon | 2 hr |
| Aug 12, 5:45 PM CDT | Special Weather Statement | ILX | Logan | 15 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.